MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR INS XLPE MED 5-6 RT 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II XR INS XLPE MED 5-6 RT 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74023750
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Laxity (4526)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a clinical study, after a tka had been performed on (b)(6) 2018, the patient experienced right knee severe pain and instability.A revision surgery was performed on (b)(6) 2021 to address this adverse event.The explanted devices were: jrny ii xr ins xlpe med 5-6 rt 8mm, jrny ii cr fem cocr np rt sz 5, jrny ii xr baseplate sz 5 rt and gii oval resurfacing pat 32mm.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H6:health effect - clinical code.Section h3, h6: the devices were not returned for evaluation; therefore, devices analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, the study-patient required a right revision due to severe pain and instability approximately 3 years post implantation.Per correspondence, the start date of the adverse event was (b)(6) 2021; however, the electronic case report form of the adverse event documented the same start and stop date of (b)(6) 2021 with a patellar component revision resolving the adverse event.The unanticipated serious adverse event was documented as severe, possibly related to the study device and/or the study procedure with a recovered/resolved outcome post surgery (revision) for the ¿failed patella component¿.It is noted that the participation in the study was discontinued due to the reported event.Based on the information provided as of the date of this medical investigation, a definitive clinical root cause of the reported ¿failed patella component¿ cannot be concluded.The patient impact beyond the reported symptoms and subsequent revision with discontinued study participation could not be determined.No further medical assessment could be rendered at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the insert, femoral component and tibial base plate.A review of complaint history for the previous 12 months did not reveal similar events for the patella.A review of the instructions for use documents for knee systems revealed that dislocation, subluxation, excessive rotation, flexion contracture, decreased range of motion, lengthening or shortening of the leg, looseness of components, unusual stress concentrations, and extraneous bone can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions, this has been identified as possible adverse effects.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint laxity or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: health effect - impact code.

Brand Name
JRNY II XR INS XLPE MED 5-6 RT 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16728295
Report Number1020279-2023-00798
Device Sequence Number20482407
Product Code JWH
UDI-Device Identifier00885556613108
UDI-Public00885556613108
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Model Number74023750
Device Catalogue Number74023750
Device Lot Number16BM19440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421032 / UNKNOWN; 74021255 / B1710850; 74022295 / 16KSL0010A
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale